MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number KE102
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis for this procedure: tumor and compression fracture at l2 levels implanted: l2 it was reported that intra-op, the balloon was ruptured during inflation.The product came in contact with the patient.No patient symptoms or complications as a result of this event were reported.No fragments were left in the patient.
 
Additional Manufacturer Narrative
Product analysis: a visual and functional analysis of the ibt returned reveal that balloon have ruptured/been cut at the peak of the balloon when inflated.Cuts are radial, this type of rupture is consistent with the balloon coming in contact with bone splinters while the balloon is inflated in the vertebral body.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON EXPRESS INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel 2000
CH  2000
MDR Report Key7181466
Report Number2953769-2018-00004
Device Sequence Number135960
Product Code HRX
UDI-Device Identifier00643169143791
UDI-Public00643169143791
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K123771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKE102
Device Lot Number0008864581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2018
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1